Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 9, 2014, 3:08 PM EDT for City of Danville, Virginia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 9, 2014, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
County City of Danville, VA
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WWUS81 KRNK 091908
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED JUL 9 2014
NCZ005-006-VAZ043-044-092015-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
308 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AIKEN SUMMIT...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
DANVILLE CITY...
EDEN...
AND GATEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3649 7989 3666 7979 3664 7920 3655 7922
3654 7914 3639 7915
TIME...MOT...LOC 1903Z 268DEG 23KT 3656 7975
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:31 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 9, 1:31 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 131 PM EDT WED JUL 9 2014 .SYNOPSIS... A SLOW MOVING COOL FRONT WILL SLIDE SOUTHEAST INTO THE MOUNTAINS TODAY...BEFORE DRIFTING INTO NORTH CAROLINA AND STALLING OVERNIGHT. WEAK HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM EDT WEDNESDAY... STARTING TO SEE THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG THE SOUTHERN BLUE RIDGE INTO THE SOUTHWESTERN COUNTY WARNING AREA. SPC MESO ANALYSIS SHOWED SOME CONVERGENCE ALONG THE LEE OF THE BLUE RIDGE AND COMBINED WITH A WEAK SHORT WAVE CROSSING THE SAME AREA...LIFT WILL BE ENOUGH FOR SCATTERED TO NUMEROUS STORMS FOR THE REST OF THE AFTERNOON...DESPITE ONLY A FEW BREAKS IN THE CLOUD COVER. WILL KEEP SOME SEVERE MENTION IN THE HWO FOR THIS AFTERNOON AS POPS MAY NEED TO GO HIGHER PENDING INSTABILITY LATER ON. ENOUGH OF A WEST WIND TO HELP SCOUR OUT SOME OF THE CLOUDS IN THE EAST...WITH SOME BREAKS ESPCLY NW SO UPPED TEMPS A FEW DEGREES BUT OVERALL STILL AOB MOS OUTSIDE OF THE SE. BOUNDARY SINKS ACROSS AND JUST SOUTH OF THE REGION LATE TONIGHT BUT MAY BE SLOWER THAN GUIDANCE GIVEN A WEAK WAVE ALONG THE FRONT. THIS SHOULD BE ENOUGH TO KEEP A FEW SHRA/TSRA BANDS GOING OVER THE FAR SOUTH/SE MAINLY BEFORE MIDNIGHT WITH GRADUAL DRYING TAKING PLACE OVER THE NW THIRD WHERE EVEN DEWPOINTS SHOULD FALL A BIT. THEREFORE STAYED WITH CHANCE POPS MAINLY SE OF A LYH TO HLX LINE THIS EVENING AND CUT TO JUST ISOLATED MENTION FAR SOUTHERN COUNTIES LATE. OTRW PARTLY TO MOSTLY CLOUDY WITH MORE CLEARING WORKING IN ACROSS THE NW LATE WHICH SHOULD ALLOW A RANGE IN LOWS FROM THE SLIGHTLY COOLER UPPER 50S/LOW 60S NW TO THE STILL MUGGY MID/UPPER 60S SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 310 AM EDT WEDNESDAY... AN UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST COAST THROUGH THE PERIOD. MEANWHILE...A SURFACE HIGH PRESSURE SYSTEM WILL DRIFT EAST FROM THE GREAT LAKES TO NEW ENGLAND. ACROSS THE SOUTHEAST...A STALLED FRONTAL BOUNDARY IS EXPECTED TO MOVE NORTH AND WEST...EVENTUALLY BUCKLING BACK OVER THE FORECAST AREA ON THURSDAY...AS A SURFACE REFLECTION DEVELOPS OVER THE CAROLINAS. THIS BOUNDARY AND ASSOCIATED SURFACE WAVES WILL BRING SHOWERS ALONG AND EAST OF THE BLUE RIDGE...PARTICULARLY THE PIEDMONT THURSDAY...AND TO SOUTHSIDE FRIDAY. INSTABILITIES WILL INCREASE FROM EAST TO WEST THURSDAY AFTERNOON TO BRING A CHANCE FOR THUNDERSTORMS ACROSS THE PIEDMONT. DESPITE THE INCREASE IN MOISTURE AND INSTABILITIES...STORMS ARE NOT EXPECTED TO BECOME SEVERE. AREAL COVERAGE OF SHOWERS WILL DECREASE THURSDAY EVENING WITH LOSE OF HEATING AND THE FRONTAL BOUNDARY DRIFTING EAST. LESS ACTIVITY AND AREAL COVERAGE OF SHOWERS FRIDAY. BEING MOSTLY BEHIND THE FRONT AND HAVING AN EASTERLY FLOW AND ABUNDANT CLOUD COVER WILL KEEP THURSDAY AFTERNOON TEMPERATURES BELOW NORMAL. EASTERLY FLOW REMAINS FRIDAY BUT MORE SUN IS EXPECTED TO HAVE TEMPERATURES APPROACHING NORMAL LEVELS ONCE AGAIN. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM EDT TUESDAY... DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA. FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA. DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST PERIOD...ON WEDNESDAY. AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON THE AREA. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 125 PM EDT WEDNESDAY... COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF. SCATTERED TO NUMEROUS THUNDERSTORMS WERE DEVELOPING AT 1PM/17Z AHEAD OF A SHORT WAVE MOVING THROUGH SOUTHWEST VIRGINIA. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EAST OF THE BLUE RIDGE FROM 20Z/4PM UNTIL SUNSET. HAVE USED THIS TIMING FOR THE KDAN/KLYH TAFS...OTHERWISE HAVE THUNDER IN THE VICINITY OF THE AIRPORTS UNLESS RADAR INDICATES AN IMMINENT THREAT. GUSTS UP TO 30 KNOTS WILL BE COMMON WITH THE STRONGER STORMS...AS WELL AS MVFR CEILINGS AND VISIBILITIES. DRIER AIR COMES IN AT MID AND UPPER LEVELS BEHIND THE SHORT WAVE TONIGHT. THE SURFACE COLD FRONT WILL MOVE INTO NORTH CAROLINA BY LATE TONIGHT. WITH MOSTLY LOCATIONS EXPECTED TO HAVE RAIN THIS AFTERNOON...ANY CLEARING THAT OCCURS OVERNIGHT WILL RESULT IN THE FORMATION OF FOG. LOW CONFIDENCE ON HOW MUCH VISIBILITIES WILL BE RESTRICTED BUT HAVE LEFT LIFR CONDITIONS IN THE KLWB TAF. EXTENDED AVIATION... THE COLD FRONT WILL STALL JUST TO THE SOUTH THURSDAY WITH IMPULSES RIDING ALONG IT. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR KDAN/KLYH ON THURSDAY. A LOWER PROBABILITY OF PRECIPITATION IS EXPECTED ACROSS THE AREA ON FRIDAY AND SATURDAY AS WEAK HIGH PRESSURE SLIDES IN FROM THE NORTH. MOISTURE AND MORE WIDESPREAD SHRA/TSRA LIKELY TO RETURN FOR THE END OF THE WEEKEND AS THE FRONT RETURNS NORTH RESULTING IN PERIODS OF MVFR CONDITIONS. OTRW PATCHY FOG RESULTING IN LOCAL MVFR TO IFR CONDITIONS LIKELY DURING THE LATE NIGHTS AND EARLY MORNINGS ESPCLY VALLEY LOCATIONS AND WHERE EARLIER AFTERNOON RAINFALL OCCURRED. && .EQUIPMENT... AS OF 1100 AM EDT WEDNESDAY... COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING. THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...RCS LONG TERM...AMS/WERT AVIATION...AMS/JH EQUIPMENT...WP
Hazardous weather outlook, Jul 9, 3:47 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 347 AM EDT WED JUL 9 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-100800- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS CONTAINING STRONG TO LOCALIZED DAMAGING WINDS MAY OCCUR THIS AFTERNOON ALONG A COLD FRONT MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-100800- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 347 AM EDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LOCALIZED LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT MOVING INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 9, 2:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT WED JUL 9 2014
VAZ034-045-091900-
BEDFORD VA-CAMPBELL VA-
208 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 300 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM JUST EAST OF BEDFORD...MOVING TO
THE EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
EVINGTON...
FOREST...
HUDDLESTON...
AND BEDFORD.
THIS INCLUDES LIBERTY UNIVERSITY.
LAT...LON 3717 7903 3713 7961 3738 7955 3743 7914
3740 7912 3741 7910 3739 7907
TIME...MOT...LOC 1803Z 260DEG 17KT 3727 7944
PHLocal storm report, Jul 9, 2:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 4 W EVINGTON 37.24N 79.36W
07/09/2014 BEDFORD VA 911 CALL CENTER
TWO TREES DOWN AT THE INTERSECTION OF WYATTS WAY AND
TUCKER TERRACE
&&
PWLocal storm report, Jul 9, 3:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 1 W CLIMAX 36.88N 79.51W
07/09/2014 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE DOWN ON A POWER LINE AT THE INTERSECTION OF
ANDERSON MILL ROAD AND GREEN POND ROAD
&&
PWSpecial weather statement, Jul 9, 3:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT WED JUL 9 2014
VAZ046-047-058-059-092000-
APPOMATTOX VA-BUCKINGHAM VA-HALIFAX VA-CHARLOTTE VA-
300 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTH CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 400 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WREN...MOVING TO THE NORTHEAST AT 20
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
NATHALIE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND PHENIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THIS SHOWER WILL LIKELY INTENSIFY INTO A STRONG THUNDERSTORM...SO
MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND
POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3687 7851 3687 7914 3706 7909 3703 7900
3705 7897 3702 7891 3720 7883 3724 7886
3725 7892 3732 7895 3745 7855 3733 7849
3736 7858 3740 7859 3735 7859 3727 7868
3720 7869 3714 7859 3715 7855 3708 7845
TIME...MOT...LOC 1859Z 239DEG 16KT 3716 7886
RABLocal storm report, Jul 9, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 N EVINGTON 37.25N 79.28W
07/09/2014 CAMPBELL VA PUBLIC
SIX TREES DOWN AND DIME SIZE HAIL AT THE INTERSECTION OF
LEESVILLE ROAD AND RIDGE ROAD
&&
PWSpecial weather statement, Jul 9, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT WED JUL 9 2014
NCZ005-006-VAZ043-044-092015-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
308 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AIKEN SUMMIT...MOVING TO THE EAST AT 25
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
DANVILLE CITY...
EDEN...
AND GATEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3649 7989 3666 7979 3664 7920 3655 7922
3654 7914 3639 7915
TIME...MOT...LOC 1903Z 268DEG 23KT 3656 7975
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:35 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 55 min |
| Jul 8, 8:45 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Martinsville | 45 min |
| Jul 8, 9:09 PM EDT | Special Weather Statement | RNK | Appomattox | 51 min |
| Jul 8, 9:19 PM EDT | Special Weather Statement | RNK | Charlotte | 56 min |
| Jul 8, 9:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 9, 1:46 PM EDT | Special Weather Statement | RNK | Pittsylvania | 44 min |
| Jul 9, 2:00 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jul 9, 2:08 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 52 min |
| Jul 9, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 59 min |
| Jul 9, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 53 min |
| Jul 9, 3:00 PM EDT | Special Weather Statement | RNK | Charlotte | 60 min |
| Jul 9, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 63 min |
| Jul 9, 3:41 PM EDT | Special Weather Statement | RNK | Pulaski, Smyth, Wythe | 64 min |
| Jul 9, 4:16 PM EDT | Special Weather Statement | RNK | Floyd | 44 min |
| Jul 9, 4:28 PM EDT | Special Weather Statement | RNK | Charlotte | 62 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Jul 9, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 44 min |
| Jul 9, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Jul 9, 6:02 PM EDT | Special Weather Statement | RNK | Henry | 43 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 9, 7:47 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 58 min |
| Jul 9, 7:54 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 66 min |
| Jul 9, 4:06 PM EDT | Special Weather Statement | RNK | Wilkes | 54 min |
| Jul 9, 6:51 PM EDT | Special Weather Statement | RNK | Caswell | 39 min |
| Jul 9, 7:01 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.